Drought, Wadena
- When
- August 7, 6:00 AM CST to August 31, 11:59 PM CST
- Where
- Wadena forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 46.586, -94.969 (the zone’s center; the record gives no point)
S. Drought Monitor).
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
A lack of substantial rainfall during the months of June and July resulted in a D2 (Severe) Drought across portions of west central Minnesota (on the U.S. Drought Monitor). At New York Mills (in eastern Otter Tail County), only 2.84 inches of rain was recorded for June through July. At another NWS Cooperative Observer site 3 miles south of Wadena (in southern Wadena County), only 2.87 inches of rain fell through the same time period. The U.S. Secretary of Agriculture declared Hubbard and Wadena Counties as Federal Agricultural Disaster areas. Grant County (as well as Otter Tail, Becker, Clearwater, and Beltrami Counties) was eligible for assistance as well, as it was adjacent to a primary agricultural disaster area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Aug 7, 2:52 AM CST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 352 AM CDT TUE AUG 7 2007 .SHORT TERM... PROBLEM THIS MORNING IS LINGERING MVFR CIGS AHEAD OF A SFC TROF... THROUGHOUT NWRN AND WCNTRL MN...AND IN WAKE OF SFC LOW INTO NERN ND. THE SFC LOW IS EXPECTED TO TRACK FROM THE NRN RRV INTO THE LK OF THE WOODS AREA THROUGH THE MORNING...WHILE SFC HIGH PRESSURE BUILDS INTO CNTRL ND. THE 11-3.9 MICRO SATELLITE IMAGERY THROUGH 08Z SHOWS THE LOWER CLOUDS WRAPPING FROM SRN MB INTO NERN ND BEHIND THE SFC LOW...AND PUSHING SOUTH OF THE HWY 2 CORRIDOR ACROSS A MOT-DVL-GFK LINE. SIGNIFICANT BREAKS IN THIS STRATUS DECK ATTEST TO ITS SHALLOW NATURE. NAM40 AND RUC40 SOUNDINGS BOTH SHOW INCREASING SUBSIDENCE ALOFT AND GENERAL DRYING TREND...THO BOTH KEEP LOW DECKS IN PLACE THROUGH AROUND MID MORNING. NEAR SFC WINDS ARE SHOWING STEADY TURN FROM SOUTHEAST (CURRENTLY IN NWRN MN) TO SOUTHWEST AND WEST (CURRENTLY IN ERN ND) WITH TROF PASSAGE. WINDS WILL BECOME QUITE LIGHT AND VARIABLE THROUGH MIDDAY AS THE SFC HIGH ALSO TRANSITS THROUGH...THEN BECOME MORE SOUTHERLY LATE IN THE DAY AND OVERNIGHT. THE BROAD AND FLAT H5 RIDGE IS EXPECTED TO REMAIN STRETCHED ACROSS THE CENTRAL U.S. THROUGHOUT THE WEEK. THE NEXT SHRTWV TROF IN THIS FLOW PATTERN IS DUE TO AFFECT TH EFA ON WEDNESDAY. SYSTEM TIMING... TRAJECTORY AND INTENSITY LOOK TO BE VERY SIMILAR TO THE RIPPLE THAT AFFECTED THE REGION ON MONDAY. NEAR SURFACE THERMAL PROFILES ARE EXPECTED TO WARM A FEW DEGREES HIGHER THAN ON MONDAY...WITH SOMEWHAT HIGHER DEWPTS...THUS TSTM ACTIVITY ACROSS THE AREA COULD A BIT STRONGER...WITH SOME THREAT OF ISOLATED SEVERE WEATHER. A PERSISTENT AND ACTIVE SFC BOUNDARY SHOULD REMAIN ACROSS NE-IA-IL WITH DEEP LAYER MOISTURE FLOW FOCUSED INTO THAT AREA. SOME QUIET RECOVERY TIME IS EXPECTED DURNG THE DAY ON THURSDAY... THOUGH NAM AND GFS BOTH HINT AT SOME EVENING AND NOCTURNAL CONVECTIVE INITIATION POSSIBILITIES ALONG A WEAK TRAILING SFC TROF. && .PREV DISCUSSION... /ISSUED 226 PM CDT MON AUG 6 2007/ LONG TERM (FRI-MON)...MODELS SIMILAR WITH OVERALL PATTERN KEEPING WESTERLIES NEAR THE FA THROUGH PERIOD. THERE ARE SOME BIG MODEL DIFFERENCES WITH RELATION TO DEVELOPING E PAC TROUGH...SEE PMDEPD FOR DETAILS. THESE DIFFERENCES WOULD AFFECT TIMING/STRENGTH OF SYSTEMS AND TEMPS (MAINLY DAYS 6-7). WILL CONTINUE TO FOLLOW ECMWF AS 12Z GFS APPEARS TO BE TRENDING TOWARD THIS SOLUTION. MAIN CHALLENGE WILL CONTINUE TO BE TIMING OF SYSTEMS...AND SOME CONFIDENCE BUILDING IN THIS DEPARTMENT. FEEL MOST CONFIDENT GOING DRY ACROSS THE MAJORITY OF THE FA ON FRI AND SUN WITH WEAK RIDGING ANTICIPATED. TEMPS WILL DEPEND ON TIMING OF SYSTEMS...NEAR TO ABOVE NORMAL. && .AVIATION... SHALLOW MVFR CIGS AND AFFECTING DEVILS LAKE BASIN...THE RRV CORRIDOR AND MOST OF NWRN AND WCNTRL MN THROUGH MID MORNING. SOME PATCHY HAZE WILL ALSO RESTRICT TO MVFR VSBYS MAINLY IN THE SRN RRV AND INTO MINNESOTA...MAINLY ALG AND EAST OF THE SFC TROF AXIS. EXPECT MAINLY FAIR SKIES INTO ECNTRL AND SERN ND...WITH CLEARING SKIES REMAINDER OF FA AFTER MID MORNING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GUST/KAISER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 515 AM CDT TUE AUG 7 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-081015- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 515 AM CDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY. SOME STORMS MAY BECOME SEVERE WITH FREQUENT LIGHTNING...LARGE HAIL AND DAMAGING WINDS. SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE FROM THURSDAY NIGHT INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED UNTIL WEDENSDAY.
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46688, 46693, 46695.